Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Bloody stool, dysentery, lower abdominal pain, have ulcerative colitis, taking sterolids, Mesacol, Providac & multivitamins

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 333 Questions
Hello sir
My brother[XXXXXXX ] is of 26 years old.
He is suffering from Ulcerative Colitis.
Colonoscopy done by Dr XXXXXXX Borse at Nasik. (In Dec 2010). Biopsy was also done. Biopsy report shows Ulcerative Colitis. Since that he is taking sterolids (Omnocort 40 mg, 20 mg) , Tablet Mesacol 400 and multivitamin tablets. But now no relief he is still suffering from bloody stool, dis-entry and little lower abdominal pain. His HB count is 6.8%[report from 1 month back]. Tablet Providac capsule [zydus] taking from 2 months.
Now what we should do in this case..?
Posted Fri, 20 Apr 2012 in Chron's Disease
Answered by Dr. Poorna Chandra K.S 7 hours later
Hi and thanks for the query
Ulcerative colitis is an autoimmune disorder which is treated with immunomodulators and immunosuppresents. The treatment depends on the extent of the disease and the behaviour of the disease ie either continiously active or recurrent symptoms. Also important to know is the severity of the disease defined by number of stools per day, presence of any blood or mucus in the stools, serum CRP (quantitative) well as presence of any super added infections (stool routine examination and complete hemogram).

Hence if you can provide these information I can help you better.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Bloody stool, dysentery, lower abdominal pain, have ulcerative colitis, taking sterolids, Mesacol, Providac & multivitamins 2 days later
Hello Sir,
I have attached reports to the above posted query.
Further details are:
Stool frequency: 8-10 times per day.
Bleeding is mostly prior to stool.
He have sever Urge for passing a stool. (i.e. He cannot control)

Please check the related reports and reply us accordingly.

Thank You,

Answered by Dr. Poorna Chandra K.S 11 hours later
Hi and thanks for the clarification.

By the reports and the info provided your brother has a left sided colitis with moderate exacerbation. The treatment for acute exacerbation is usually steroid with or without mesocol. In left sided colitis one may also have to give mesocol enema to improve the response. If there is an inadequate response to steroid and mesocol (oral plus enema) one has to rule out superadded infections like amoebiasis, tuberculosis and cytomegalo virus. If these are ruled out then one has an option of using infliximab injection.Hhence kindly consult your GP to optimise your therapy.

Regards Dr XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor